MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/870/080CZ
Medical Device Problem Codes Crack (1135); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported there is a visible split in the cuff's suction port while using a luer lock syringe.
 
Additional Manufacturer Narrative
Other, other text: h6: event problem and evaluation codes: updated h10: device evaluation: the device was returned for investigation.One used decontaminated sample 007/910/880 8mm blu suctionaid sub-assy with a terumo brand syringe (not part of finish good kit 100/870/080cz) were received.Under visual inspection suction connector seems to be without any defect.Then a syringe was inserted into the connector and crack in connector split line was observed.Inspection process which is able to detect such damage is in place.During manufacturing process which is described in pwi-10003123 rev.102 suction connectors are periodically inspected (1pcs from each cavity when production starts and then every 4 hours and after any machine stoppage).Part of inspection is functional test by the help of 6% luer taper gauge with weight 500g.History of mczh ncmrs was checked and there was found no problem related to suction connector splitting.Occurrence of this defect is very low (this is the third complaint against (b)(4) production, previous complaints (b)(4).Root cause of this defect is currently unknown - it could be a moulding defect or excessive force used when connector was connected with syringe.A review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.

Brand Name
PORTEX BLUE LINE ULTRA SUCTIONAID
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
NULL
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14345756
Report Number3012307300-2022-08332
Device Sequence Number5270130
Product Code BTO
UDI-Device Identifier15019315104862
UDI-Public15019315104862
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/07/2026
Device Model Number100/870/080CZ
Device Catalogue Number100/870/080CZ
Device Lot Number4121481
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/25/2022
06/15/2023
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date06/24/2022
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown